Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 17, 2014, 08:08:43 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 639051
  • Total Topics: 48515
  • Online Today: 205
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla or Sustiva + Truvada  (Read 1420 times)

0 Members and 1 Guest are viewing this topic.

Offline stephenhoward

  • Member
  • Posts: 9
Atripla or Sustiva + Truvada
« on: November 20, 2006, 03:56:23 PM »
I have been on Sustiva, Ziagen, and Viread with seemingly no ill effects except Liver tests (AST/GPT) numbers have been rising.  My doctor wanted to put me on either Atripla or Truvada plus Sustiva. I have some stomach issues (take Protonix) and wondered if anyone has experienced more stomach problems taking the Atripla once a day or the Truvada and Sustiva each once a day than the separate components.  Also, if any other side effects have occurred by going to this approach.  Travel a lot so keeping track of one or two pills is better than 4.

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Atripla or Sustiva + Truvada
« Reply #1 on: November 20, 2006, 05:32:08 PM »
Hello Stephen

From what is known about these meds and the liver, I am not convinced your doc's suggestion will help much. Your rising AST levels are more likely to be down to Sustiva than Ziagen (or Viread).  Since all HIV meds have the potential to cause liver problems, it's hard to tell in real life which one's the culprit.  Only way to find out is try a different combo n see.  In practice, a switch away from Ziagen may do the trick, cos Ziagen / Viread is kinda a heavy nuke combo. Truvada should be, in principle, a bit kinder (maybe). But, would discuss now with your doc what to do if this don't help, ie what would be good to use instead of Sustiva if your AST stays too high.

- matt
"The object is to be a well patient, not a good patient"

Offline bkrason

  • Member
  • Posts: 7
Re: Atripla or Sustiva + Truvada
« Reply #2 on: November 26, 2006, 05:53:08 AM »
I take Atripla with no stomach issues but other effects.  Keep track of the four, it's easier.  I don't like the way I feel.

Brian

Offline koi1

  • Member
  • Posts: 713
Re: Atripla or Sustiva + Truvada
« Reply #3 on: January 13, 2007, 09:46:11 PM »
Well,

Before starting on sustiva and truvada, I had liquid diarrhea daily. Immodium stopped working even with a gazzillion pill. So I was switched to lomotil which was useless. Five days after starting meds I began to be able to control my diarrhea, nausea, and I began to have an apetite. So in my case it bettered things that could have been side effects.

rob
diagnosed on 11/20/06 viral load 23,000  cd4 97    8%
01/04/07 six weeks after diagnosis vl 53,000 cd4 cd4 70    6%
Began sustiva truvada 01/04/07
newest labs  drawn on 01/15/07  vl 1,100    cd4 119    7%
Drawn 02/10/07
cd4=160 viral load= 131 percentage= 8%
New labs 3/10/07 (two months on sustiva truvada
cd4 count 292  percentage 14 viral load undetectable

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.